Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 77, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 7, 2006, 9:38 AM CDT for Butler County, Crenshaw County, Alabama. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2006, 9:38 AM CDT (14:38 UTC)
- Expired
- May 7, 2006, 10:39 AM CDT
- In force
- 61 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
Counties Butler County, AL, Crenshaw County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 2.6 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 681 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -91 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 071439
SVRMOB
ALC013-041-071545-
/O.NEW.KMOB.SV.W.0077.060507T1438Z-060507T1545Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
939 AM CDT SUN MAY 7 2006
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BUTLER COUNTY IN SOUTH CENTRAL ALABAMA
CRENSHAW COUNTY IN SOUTH CENTRAL ALABAMA
* UNTIL 1045 AM CDT
* AT 939 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES WEST OF HONORAVILLE
TO 7 MILES NORTHWEST OF PIGEON CREEK TO AVANT TO GEORGIANA.
THE STORMS WERE MOVING EAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
AVANT BY 945 AM CDT
HONORAVILLE BY 950 AM CDT
SAVILLE AND PIGEON CREEK BY 955 AM CDT
RUTLEDGE AND OAKY STREAK BY 1000 AM CDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3195 8654 3161 8677 3158 8685 3151 8624
3173 8618 3195 8622
$$3 follow-up statements
000
WWUS54 KMOB 071458
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
958 AM CDT SUN MAY 7 2006
ALC013-041-071545-
/O.CON.KMOB.SV.W.0077.000000T0000Z-060507T1545Z/
BUTLER AL-CRENSHAW AL-
958 AM CDT SUN MAY 7 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1045 AM CDT FOR
SOUTHERN CRENSHAW AND SOUTHEASTERN BUTLER COUNTIES...
AT 958 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF
RUTLEDGE TO OAKY STREAK. THESE STORMS WERE MOVING EAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
RUTLEDGE BY 1005 AM CDT
LIVE OAK...PATSBURG AND LUVERNE BY 1010 AM CDT
GLENWOOD BY 1020 AM CDT
BRANTLEY BY 1025 AM CDT
LAT...LON 3186 8638 3168 8642 3155 8659 3151 8624
3168 8615 3183 8620
$$000
WWUS54 KMOB 071514
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1013 AM CDT SUN MAY 7 2006
ALC013-071522-
/O.CAN.KMOB.SV.W.0077.000000T0000Z-060507T1545Z/
BUTLER AL-
1013 AM CDT SUN MAY 7 2006
...THE SEVERE THUNDERSTORM WARNING FOR BUTLER COUNTY IS CANCELLED...
LAT...LON 3176 8638 3154 8650 3154 8641 3147 8638
3154 8627 3146 8621 3170 8615
$$
ALC041-071545-
/O.CON.KMOB.SV.W.0077.000000T0000Z-060507T1545Z/
CRENSHAW AL-
1013 AM CDT SUN MAY 7 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1045 AM CDT FOR
SOUTHERN CRENSHAW COUNTY...
AT 1013 AM CDT...A LINE OF SEVERE THUNDERSTORMS CAPABLE
OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM RUTLEDGE
TO DOZIER. THE STORMS WERE MOVING RAPIDLY EASTWARD AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
GLENWOOD AND BRANTLEY BY 1020 AM CDT
LAT...LON 3176 8638 3154 8650 3154 8641 3147 8638
3154 8627 3146 8621 3170 8615
$$000
WWUS54 KMOB 071539
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1038 AM CDT SUN MAY 7 2006
ALC041-071548-
/O.CAN.KMOB.SV.W.0077.000000T0000Z-060507T1545Z/
CRENSHAW AL-
1038 AM CDT SUN MAY 7 2006
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CRENSHAW COUNTY IS
CANCELLED...
LAT...LON 3176 8638 3154 8650 3154 8641 3147 8638
3154 8627 3146 8621 3170 8615
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 4:20 AM CDT, 5 hours 18 minutes earlier.
Area forecast discussion, May 7, 4:20 AM CDT, 5 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 420 AM CDT SUN MAY 7 2006 .SHORT TERM...(TODAY AND TONIGHT). LATEST SFC MAP SHOWS WEAK SFC BOUNDARY NOW WELL TO THE N OF CWFA STRETCHING FROM JUST SOUTH OF KANB TO JUST NORTH OF KMEI TO NORTH OF KJAN. THIS NORTHERN POSITION OF THE FRONT COULD LIMITED THE POTENTIAL FOR WIDESPREAD CONVECTION WHICH IS DEPICTED BY THE MODELS LATER THIS MORNING. ALOFT LATEST RUC DATA OVERLAYED WITH IR/WV LOOPS SHOW NEXT S/W TROF MOVING ACROSS WESTERN LA WITH SIGNIFICANT VORT MAX NEAR THE BASE OF THE TROF TRACKING EASTWARD ALONG THE LA COAST. BOTH THE NAM AND GFS DEPICT BETTER LIFT AND FORCING ALOFT JUST NORTH OF THE AL/MS/NWFL COAST THIS MORNING AS THIS UPPER FEATURE CONTINUES TO TRACK EASTWARD...WITH THE ONSET OF WIDESPREAD HEAVY CONVECTION MOVING FROM SOUTHERN MS INTO SOUTHERN AL AROUND 12Z THIS MORNING...SHIFTING EASTWARD INTO THE NWFL THIS AFTERNOON. WITH MARGINAL CAPES UP TO 1500 J/KG INLAND...H8 JET AROUND 30 KNOTS GENERALLY FROM THE WEST AND MARGINAL SHEAR DEPICTED IN THE LOWEST 1KM A FEW STORMS MOVING FROM MS INTO AL THIS MORNING COULD PRODUCE STRONG TO DAMAGING WINDS AND SMALL TO MEDIUM SIZE HAIL. AS SFC TEMPS HEAT LATER IN THE DAY THE POTENTIAL FOR SOMEWHAT STRONGER STORMS EXISTS...ESPECIALLY OVER INLAND SECTIONS OF THE FL PANHANDLE STRETCHING NORTHWARD INTO EXTREME SOUTHERN AL. WITH THIS WILL CONTINUE TO MENTION A FEW STRONG TO SEVERE TSTMS POSSIBLE IN THE WORDING OF THE FORECAST FOR TODAY. WILL GO WITH CURRENT MAV GUIDANCE FOR TEMPS THROUGH TONIGHT. /32 && .LONG TERM...(MONDAY THROUGH SATURDAY). SLIGHTLY DRIER PATTERN CAN BE EXPECTED OVER MUCH THE CWFA FOR MONDAY AS MAIN S/W TROF MOVES OFF TO THE EAST. THIS PATTERN WILL HOLD THROUGH EARLY WED FOLLOWED BY INCREASING CLOUDINESS AND CHANCE POPS BY LATE WED INTO THU MORNING AS A SERIES OF VORTS MOVE ACROSS THE CENTRAL GULF COAST REGION. THIS NEXT SYSTEM SHOWS A FAIRLY STRONG COLD FRONT MOVING ACROSS THE CENTRAL GULF STATES AND NORTHERN GULF OF MEX BY EARLY FRI GIVING WAY TO A PD OF MUCH DRIER WEATHER OVER THE WEEKEND. THIS ALL DEPENDS ON THE POSITION OF THE FRONT OVER THE GULF LATE FRI INTO SAT. /32 && .MARINE...LATEST SURFACE ANALYSIS SHOWING SURFACE BOUNDARY WELL NORTH OF THE MARINE WATERS ACROSS THE CENTRAL SECTIONS OF ALABAMA AND MISSISSIPPI. AN APPROACHING SHORTWAVE WILL INITIATE CONVECTION ACROSS THE MARINE AREAS THIS MORNING...WITH SCATTERED TO NUMEROUS COVERAGE EXPECTED. A FEW OF THE STORMS COULD BECOME STRONG...SO MARINERS SHOULD BE AWARE OF POTENTIAL FOR GUSTY WINDS. A COLD POOL DEVELOPING NORTH OF THE BOUNDARY SHOULD PUSH TOWARD THE COAST THIS AFTERNOON AND MAY MOVE OFF THE COAST OVERNIGHT...BRINGING A LIGHT OFFSHORE FLOW INTO MONDAY MORNING. OTHERWISE...WEAK HIGH PRESSURE ACROSS THE EASTERN GULF WILL MAINTAIN A LIGHT ONSHORE WIND FLOW OVER THE MARINE WATERS THROUGH MIDWEEK. MAINLY DRY CONDITIONS SHOULD PREVAIL MONDAY AND TUESDAY A HIGH PRESSURE RIDGE BUILDS ALOFT. THE NEXT BEST CHANCE OF RAIN WILL OCCUR LATE IN THE FORECAST PERIOD AS ANOTHER SHORTWAVE APPROACHES ON WEDNESDAY. THE RAIN WILL CONTINUE INTO THURSDAY AS A MODERATE ONSHORE FLOW DEVELOPS PRIOR TO THE ARRIVAL OF A COLD FRONT. THE COLD FRONT IS CURRENTLY FORECAST TO MOVE THROUGH THE COASTAL WATERS THURSDAY AFTERNOON...FOLLOWED BY A MODERATE OFFSHORE FLOW. /22 && .FIRE WEATHER...NO CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 83 65 88 66 / 70 20 20 10 PENSACOLA 80 68 85 68 / 70 30 30 10 DESTIN 78 70 83 70 / 70 40 30 10 EVERGREEN 81 62 86 60 / 70 30 20 10 WAYNESBORO 83 61 88 61 / 80 20 20 10 CAMDEN 84 61 86 62 / 70 20 20 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, May 7, 6:15 AM CDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 615 AM CDT SUN MAY 7 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-081100- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 615 AM CDT SUN MAY 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT. A WEAK AREA OF LOW PRESSURE ACROSS CENTRAL MISSISSIPPI WILL MOVE EAST INTO CENTRAL ALABAMA TODAY...BRINGING A COOL FRONT NEAR THE COAST THIS AFTERNOON. AN APPROACHING SHORTWAVE WILL INITIATE CONVECTION THIS MORNING ACROSS MOST OF THE OUTLOOK AREA...WITH SCATTERED TO NUMEROUS COVERAGE EXPECTED BY NOON. A FEW OF THE STORMS COULD BECOME STRONG TO SEVERE...WITH LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOS. LOCALIZED HEAVY RAIN IS ALSO A POSSIBILITY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A COLD FRONT WILL APPROACH THE OUTLOOK AREA MIDWEEK...BRINGING WITH SCATTERED SHOWERS AND THUNDERSTORMS TO THE REGION. THE POTENTIAL OF STRONG TO SEVERE THUNDERSTORMS WILL EXIST. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUIRED FOR SEVERE WEATHER OPERATIONS THROUGH THIS AFTERNOON.
In the hours before
Special weather statement, May 7, 8:18 AM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 818 AM CDT SUN MAY 7 2006 MSZ078-071415- STONE- INCLUDING THE CITIES OF...WIGGINS... 818 AM CDT SUN MAY 7 2006 ...STRONG THUNDERSTORMS APPROACHING STONE COUNTY... AT 818 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 15 MILES WEST OF ROGERS LAKE...AND MOVING EAST AT 30 MPH. THESE STORMS WILL AFFECT AREAS IN AND AROUND...ROGERS LAKE...PERKINSTON...AND WIGGINS THROUGH 915 AM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND BRIEF WIND GUSTS FROM 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, May 7, 9:35 AM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 935 AM CDT SUN MAY 7 2006 ALZ057-058-071530- BUTLER-CRENSHAW- INCLUDING THE CITIES OF...LUVERNE... 935 AM CDT SUN MAY 7 2006 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER BUTLER COUNTY APPROACHING CRENSHAW COUNTY... AT 935 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS FROM 10 MILES WEST OF HONORAVILLE TO 7 MILES WEST OF GEORGIANA...AND MOVING RAPIDLY EAST AT 35 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... GEORGIANA...AVANT...HONORAVILLE...SAVILLE AND PIGEON CREEK THROUGH 1030 AM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND BRIEF STRONG WIND GUSTS FROM 40 TO 50 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:02 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 43 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.